Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 415, NWS Norman, OK

June 12, 2001Woods County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 12, 2001, 9:49 PM CDT for Woods County, Oklahoma. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 12, 2001, 9:49 PM CDT (02:49 UTC)
Expired
Jun 12, 2001, 10:30 PM CDT
In force
41 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Woods County, OK

What was reported inside it

TimeReportWhereRemark
Jun 12, 9:55 PM CDTThunderstorm Wind 52 EAvard, OK
Jun 12, 9:55 PM CDTThunderstorm Wind 55 MAlva, OKWind was measured by Oklahoma mesonet.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2001-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3901 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2001-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3901 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1912 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
330 m²/s²
Significant tornado parameter
0.3
Supercell composite
19.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 130250
SVROKC
OKC151-130330-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
949 PM CDT TUE JUN 12 2001

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WOODS COUNTY IN NORTHWEST OKLAHOMA

* UNTIL 1030 PM CDT

* AT 946 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 3   
MILES SOUTHEAST OF AVARD...MOVING EAST NORTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE ALVA...AVARD...CAPRON AND DACOMA

WINDS TO NEAR 65 MPH ARE LIKELY WITH THIS THIS SEVERE THUNDERSTORM.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.

LAT...LON 3668 9895 3656 9879 3660 9854 3695 9854
          3698 9882

CJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:20 PM CDT, 29 minutes earlier.

Area forecast discussion, Jun 12, 9:20 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
920 PM CDT TUE JUN 12 2001

LINE OF THUNDERSTORMS HAS CONTINUED TO PERSIST AND PUSH EAST DESPITE
DECENT CAPPING INVERSION ON THE 00Z OUN SOUNDING.  THE CONVECTION
SHOULD WEAKEN AS IT MOVES EAST INTO THE STRONGER CAP.  THERE HAS
BEEN A SLIGHT DECREASE IN MID LEVEL INTENSITIES IN THE NORTH... BUT
NOT AS MUCH AS I HAD HOPED FOR BY NOW.  HAVE UPDATED ZONES TO EXTEND
POPS FARTHER EAST IN CASE THE SHORTWAVE IS ABLE TO HELP THESE STORMS
CONTINUE FARTHER THAN EXPECTED.  THESE UPDATED ZONES ARE ALREADY OUT.

.26.

.OUN...
OK...NONE.
TX...NONE.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:28 PM CDTSevere Thunderstorm WarningOUNEllis62 min
Jun 12, 9:46 PM CDTSevere Thunderstorm WarningOUNHarmon, Jackson44 min
Jun 12, 10:13 PM CDTSevere Thunderstorm WarningOUNWashita47 min
Jun 12, 10:14 PM CDTSevere Thunderstorm WarningOUNAlfalfa31 min
Jun 12, 10:23 PM CDTSevere Thunderstorm WarningOUNMajor52 min
Jun 13, 12:22 AM CDTSevere Thunderstorm WarningOUNComanche, Tillman38 min
Jun 13, 1:01 AM CDTSevere Thunderstorm WarningOUNComanche44 min
Jun 13, 1:40 AM CDTSevere Thunderstorm WarningOUNGrady, Stephens65 min
Jun 13, 2:59 AM CDTSevere Thunderstorm WarningOUNGarvin46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.